7 doctors weighed in:

Do both men and women get lower sex drive with prozac (fluoxetine)?

7 doctors weighed in
Dr. Robert Woods
Psychiatry
4 doctors agree

In brief: Yes

All of the serotonin selective reuptake inhibitor medications of which Prozac (fluoxetine) is a member can cause a decrease in one' s libido also known as sex drive.
Since each agent is different in its chemical structure and each of us reacts differently to any medication, not everyone will suffer this side effect with each medication. Talk to your doctor there may be a solution.

In brief: Yes

All of the serotonin selective reuptake inhibitor medications of which Prozac (fluoxetine) is a member can cause a decrease in one' s libido also known as sex drive.
Since each agent is different in its chemical structure and each of us reacts differently to any medication, not everyone will suffer this side effect with each medication. Talk to your doctor there may be a solution.
Dr. Robert Woods
Dr. Robert Woods
Thank
Dr. Samuel Miles
Psychiatry
1 doctor agrees

In brief: Sometimes

Some people have altered sexual function with prozac (fluoxetine).
It often goes away after a while. Sometimes it persists as long as one takes it. While both men and women may experience diminished sex drive, the more common sexual side effect is delayed orgasm. Urologists may sometimes take advantage of this side effect when they prescribe prozac (fluoxetine), or similar drugs, to treat men who complain of premature ej.

In brief: Sometimes

Some people have altered sexual function with prozac (fluoxetine).
It often goes away after a while. Sometimes it persists as long as one takes it. While both men and women may experience diminished sex drive, the more common sexual side effect is delayed orgasm. Urologists may sometimes take advantage of this side effect when they prescribe prozac (fluoxetine), or similar drugs, to treat men who complain of premature ej.
Dr. Samuel Miles
Dr. Samuel Miles
Thank
Dr. Momen El Nesr
Addiction Medicine

In brief: Possible problem

It happens after long term treatment by prozac (fluoxetine).

In brief: Possible problem

It happens after long term treatment by prozac (fluoxetine).
Dr. Momen El Nesr
Dr. Momen El Nesr
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors